Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 102, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 25, 2018, 8:05 PM EDT for 5 counties in South Carolina. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 8:05 PM EDT (00:05 UTC)
- Expired
- Jun 25, 2018, 8:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chesterfield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 59 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:10 PM EDT | TSTM WND DMG | 1 E Irmo, SC | REPORTED SHADY LANE BLOCKED DUE TO A TREE. NEAR GAILLARD STREET AND KINLEY ROAD. |
| Jun 25, 8:10 PM EDT | TSTM WND DMG | 7 E Peak, SC | FAIRFIELD COUNTY DISPATCH REPORTED TREES AND POWERLINES DOWN THROUGHOUT THE COUNTY. |
| Jun 25, 8:15 PM EDT | TSTM WND GST 47 | 3 Ssw Winnsboro Mills, SC | A WIND GUST OF 47 MPH AT THE FAIRFIELD COUNTY AIRPORT AT 815 PM. |
| Jun 25, 8:32 PM EDT | TSTM WND DMG | 2 S Forest Acres, SC | REPORTED A TREE ON THE ROADWAY BLOCKING THE INTERSECTION OF BELTLINE BOULEVARD AND CROSS HILL ROAD. |
| Jun 25, 8:35 PM EDT | TSTM WND GST 47 | 2 Sse Columbia, SC | RCWINDS MESONET RECORDED A WIND GUST OF 47 MPH AT WILLIAMS BRICE STADIUM AT 835 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 1:02 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WUUS52 KCAE 260005
SVRCAE
SCC025-039-055-057-079-260045-
/O.NEW.KCAE.SV.W.0102.180626T0005Z-180626T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
805 PM EDT MON JUN 25 2018
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Eastern Fairfield County in central South Carolina...
Lancaster County in central South Carolina...
Western Chesterfield County in central South Carolina...
Kershaw County in central South Carolina...
Richland County in central South Carolina...
* Until 845 PM EDT.
* At 804 PM EDT, severe thunderstorms were located along a line
extending from near Mineral Springs to 7 miles northeast of Irmo,
moving southeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbia, Irmo, Forest Acres, Lancaster, Camden, Winnsboro, St.
Andrews, Dentsville, Woodfields, Pageland, Kershaw, Elgin, Arcadia
Lakes, Eastover, Heath Springs, Lugoff, Irwin, Woodfield, Fort
Jackson and Five Points.
This includes the following highways...
Interstate 126 near mile marker 3.
Interstate 20 in South Carolina between mile markers 65 and 105.
Interstate 26 between mile markers 96 and 103.
Interstate 77 between mile markers 3 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3493 8078 3482 8079 3481 8007 3430 8038
3428 8044 3418 8046 3409 8064 3404 8060
3400 8065 3389 8062 3379 8069 3393 8102
3400 8105 3409 8117 3410 8128 3455 8100
3455 8087 3483 8090 3493 8086 3507 8090
TIME...MOT...LOC 0004Z 300DEG 43KT 3496 8063 3416 8109
HAIL...0.75IN
WIND...60MPH
$$
fwaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:43 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 25, 7:43 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Columbia SC 743 PM EDT Mon Jun 25 2018 .SYNOPSIS... A cold front will push into the forecast area tonight and Tuesday bringing showers and thunderstorms. Tuesday should be the coolest day in the past week or so due mainly to increased cloud cover. A more climatological pattern unfolds for the remainder of the period with increasing moisture and ridging into the Southeast. This pattern supports scattered diurnal thunderstorms and above normal temperatures. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... The main concern will be the possibility of severe thunderstorms and localized flooding. Mesoanalysis indicated weak to moderate instability across the area with DCAPE values up to 1400 J/kg. The Storm Prediction Center has the northern half of SC under a severe thunderstorm watch until 10 pm. Large hail and damaging winds are the main threats. Widespread convection across the Pee Dee region will move off the coast early this evening. Next wave of convection approaching from the west will affect the area through around Midnight. HRRR has widespread showers and thunderstorms east of the forecast area by 07Z. There will still be a chance of showers during the early morning hours with the cold front in the area. Also, both the HRRR and RAP showed short wave energy crossing the area...moving east of the Midlands around 08Z. Expect overnight lows in the low to mid 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... An upper trough will slowly move eastward from the Great Lakes into New England during this time period. Scattered to numerous showers and thunderstorms are forecast for Tuesday through Wednesday ahead of this trough, while a drying trend starts on Thursday as a front pushes offshore. Temperatures will be near normal Tuesday and Wednesday and then above normal on Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... High pressure aloft builds over the Mid Atlantic States this weekend. This results in an onshore flow across the region which will likely enhance the seabreeze front. Temperatures will be above normal with the H5 heights. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Numerous showers and thunderstorms will persist across the TAF sites through 26/03z. Visbilities down to 2SM and gusts to 35 knots will be possible with the strongest storms. Expect showers to persist until 26/09z. Showers and thunderstorms will be possible after 26/19z on Tuesday with an upper trough providing additional forcing to a moist summer time airmass. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in early morning fog plus mainly afternoon and evening thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jun 25, 2:17 AM EDT, 17 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 217 AM EDT Mon Jun 25 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260630- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 217 AM EDT Mon Jun 25 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Thunderstorms with damaging wind and hail will be possible this afternoon and tonight. The threat will be greatest this evening. There will also be a possibility of very heavy rain leading to localized flooding this afternoon and especially tonight. It will be hot today with heat index values peaking near 105. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and tonight.
In the hours before
Local storm report, Jun 25, 7:46 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
746 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG 6 WNW EDGEFIELD 33.83N 82.03W
06/25/2018 EDGEFIELD SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED TREES DOWN ON
WALKER ROAD AT SC 283.
&&
WRSLocal storm report, Jun 25, 7:48 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
748 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG 4 ESE WILLINGTON 33.95N 82.38W
06/25/2018 MCCORMICK SC LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED MULTIPLE TREES
DOWN ACROSS THE NORTHERN PORTION OF THE
COUNTY.
&&
LCVLocal storm report, Jun 25, 7:50 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
750 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 5 NE MCCORMICK 33.96N 82.25W
06/25/2018 MCCORMICK SC LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED MULTIPLE TREES
DOWN ACROSS THE CENTRAL AND EASTERN PORTION
OF THE COUNTY.
&&
LCVLocal storm report, Jun 25, 7:53 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
753 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG 5 N EDGEFIELD 33.86N 81.94W
06/25/2018 EDGEFIELD SC LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED MULTIPLE TREES
DOWN ACROSS THE COUNTY.
&&
LCVLocal storm report, Jun 25, 7:56 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
756 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 11 NNW EVANS 33.66N 82.20W
06/25/2018 M59 MPH COLUMBIA GA OFFICIAL NWS OBS
WIND EQUIPMENT AT LAKE THURMOND DAM REPORTED
A WIND GUST TO 59 MPH AT 730 PM.
&&
LCVLocal storm report, Jun 25, 7:59 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
759 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL GROVETOWN 33.45N 82.21W
06/25/2018 E0.75 INCH COLUMBIA GA TRAINED SPOTTER
SPOTTER REPORTED PEA TO DIME SIZE HAIL ALONG
WITH WIND GUSTS FROM 40 TO 50 MPH IN THE
TOWN OF GROVETOWN.
&&
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:06 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington | 39 min |
| Jun 25, 8:14 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 61 min |
| Jun 25, 8:28 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 62 min |
| Jun 25, 8:43 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Lee, Richland, Sumter | 47 min |
| Jun 25, 8:45 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 60 min |
| Jun 25, 8:55 PM EDT | Areal Flood Advisory | CAE | Calhoun, Lexington | 65 min |
| Jun 25, 9:14 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 46 min |
| Jun 26, 5:38 PM EDT | Special Weather Statement | CAE | Lancaster, Newberry | 52 min |
| Jun 26, 6:12 PM EDT | Special Weather Statement | CAE | McCormick | 63 min |
| Jun 26, 6:18 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 42 min |
| Jun 26, 6:24 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland | 36 min |
| Jun 26, 6:40 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Saluda | 35 min |
| Jun 26, 6:56 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 64 min |
| Jun 26, 7:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Richland | 44 min |
| Jun 26, 7:11 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 64 min |
| Jun 26, 7:25 PM EDT | Areal Flood Advisory | CAE | Kershaw, Lancaster | 2 hr |
| Jun 26, 7:29 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington, Saluda | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.